Hail, Sullivan
- When
- April 10, 3:50 PM EST to 3:52 PM EST
- Where
- Sullivan County, Dugger
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.067, -87.267
A supercell storm produced large hail across a few south central Indiana counties and produced roof and window damage to Oolitic High School.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A supercell storm produced large hail across a few south central Indiana counties and produced roof and window damage to Oolitic High School.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 10, 2:40 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST TUE APR 10 2001 PROBLEMS IN AFTERNOON FORECAST CONCERN WHERE CONVECTIVE AREAS WILL BE TONIGHT AND POTENTIAL FOR SEVERE THUNDERSTORMS SOUTHERN AREAS. WATCH UNTIL EARLY EVENING SOUTHERN TIER OF OUR CWA COUNTIES AND WORDED ZONES WITH CHANCE OF EVENING SEVERE. THINK NEXT BATCH OF ACTIVITY WILL REFOCUS OVERNIGHT OVER MORE NORTHERLY AREAS AS FRONT BECOMES REESTABLISHED OVER NORTHCENTRAL INDIANA. GOOD DEVELOPMENT NOW OCCURRING OVER EASTERN KANSAS AND WESTERN MISSOURI WITH OTHER DEVELOPMENT EXPECTED OVER CENTRAL AND NORTHERN MISSOURI WHICH SHOULD SPREAD EASTWARD OVERNIGHT TO CENTRAL AND NORTHERN AREAS. FAVORED HIGHEST POPS CENTRAL AND NORTH WITH ONLY A CHANCE SOUTHERN AREAS AFTER CURRENT ACTIVITY MOVES EASTWARD. ALSO SOME CONCERN ABOUT FLOODING POTENTIAL OVER NORTHERN PART OF CWA WITH 1 - 2 INCHES OF RAIN THIS MORNING BUT WILL NOT TREAT SEPARATELY SINCE EXACT ZONE OF HEAVIEST RAINFALL TONIGHT UNCERTAIN. FOR CENTRAL INDIANA WHERE DRY CONDITIONS HAVE BEEN THE RULE FLOODING WILL REQUIRE 1.5 TO 2 INCHES BEFORE SERIOUS PROBLEMS DEVELOP. DRY FOR WEDNESDAY IN ADVANCE OF COLD FRONT. HIGHS TEMPERATURES AGAIN IN THE WARM CATEGORY WITH READINGS IN THE MID TO UPPER 70S. IF SUNSHINE IS PREVALENT THEN 80S ARE AGAIN POSSIBLE. THUNDERSTORMS LIKELY WEDNESDAY EVENING IN ADVANCE OF COLD FRONT AND WENT LIKELY ALL AREAS. TIMED ENDING OF PRECIPITATIONS FROM WEST TO EAST BY EARLY MORNING SINCE PRECIPITATION BAND SHOULD BE FAIRLY NARROW. .IND...SVR TSTM WATCH SRN IN TIL 7 PM EST. RPG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM MEDORA IN .75 INCH HAIL
04/10/01 JACKSON REPORTED BY COOPERATIVE
OBSERVER. EVENT
DURATION 8 MINUTES.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 PM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 AM BRUCEVILLE IN 1 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.
1003 AM EMISON IN 2 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.
1004 AM SULLIVAN IN .88 INCH HAIL
04/10/01 SULLIVAN REPORTED BY HAM RADIO
OPERATOR. TORRENTIAL
RAINS
1005 AM BICKNELL IN .88 INCH HAIL
04/10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1008 AM EDWARDSPORT IN 2 INCH HAIL
04/10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1032 AM ELNORA IN 1.25 INCH HAIL
04/10/01 DAVIESS REPORTED BY STORM
SPOTTER. EVENT DURATION
5 MINUTES.
1047 AM CRANE IN 1.75 INCH HAIL
04/10/01 MARTIN REPORTED BY STORM
SPOTTER.
1105 AM OWENSBURG IN .75 INCH HAIL
04/10/01 GREENE REPORTED BY PUBLIC.
1108 AM BEDFORD IN 2 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.
1109 AM 10 MILES WEST OF BEDFORD IN 1.75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.
1115 AM BEDFORD IN .75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1150 AM MEDORA IN .75 INCH HAIL
04/10/01 JACKSON REPORTED BY COOPERATIVE
OBSERVER. EVENT
DURATION 8 MINUTES.INZ021-028>031-035>049-051>057-060>065-067>072-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 155 PM EST TUE APR 10 2001 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEERN INDIANA UNTIL 700 PM EST. AT 150 PM EST SCATTERED SHOWERS WERE OCCURRING ACROSS CENTRAL INDIANA. THE MOST CONCENTRATED AREA OF SHOWERS EXTENDED FROM NEAR LAFAYETTE TO THE ILLINOIS BORDER AND ALSO NEAR TERRE HAUTE. A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED NEAR EFFINGHAM ILLINOIS AND THESE COULD REACH WEST CENTRAL INDIANA BY 300 PM EST. ALL OF THE PRECIPITATION WAS MOVING EAST AT 30 MPH. HENDRICKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST TUE APR 10 2001 INZ021-028>031-035>049-054>057-063>065-102030- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLINTON-DECATUR-DELAWARE-FOUNTAIN- HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION- MONTGOMERY-MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE- TIPTON-VERMILLION-WARREN- 200 PM EST TUE APR 10 2001 OCCASIONAL SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO... MUNCIE...SHELBYVILLE...INDIANAPOLIS AND COLUMBUS AREAS THROUGH 330 PM. RAINFALL AMOUNTS WILL AVERAGE LESS THAN A QUARTER INCH. INZ051>053-060>062-102030- CLAY-GREENE-MONROE-OWEN-SULLIVAN-VIGO- 200 PM EST TUE APR 10 2001 SHOWERS WILL CONTINUE IN THE TERRE HAUTE AREA THROUGH 230 PM. AFTER 230 PM...EXPECT THUNDERSTORMS TO MOVE THROUGH THE AREA. GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE BETWEEN A QUARTER AND A HALF INCH. INZ067>072-102030- DAVIESS-JACKSON-JENNINGS-KNOX-LAWRENCE-MARTIN- 200 PM EST TUE APR 10 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM... SCATTERED SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED TO DEVELOP IN TO THE VINCENNES AND WASHINGTON AREAS THROUGH 300 PM. SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. EDDY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EST TUE APR 10 2001 INZ021-028>031-035>038-043-102130- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON- VERMILLION-WARREN- 251 PM EST TUE APR 10 2001 PERIODIC SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO AND CRAWFORDSVILLE AREAS THROUGH 430 PM. RAINFALL AMOUNTS WILL AVERAGE LESS THAN A TENTH OF AN INCH. INZ039>042-044>049-054>057-102130- DELAWARE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON-MARION- MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY- 251 PM EST TUE APR 10 2001 PERIODS OF THUNDERSHOWERS WILL MOVE THROUGH THE INDIANAPOLIS... MUNCIE...ANDERSON AND SHELBYVILLE AREAS THROUGH 430 PM. RAINFALL AMOUNTS WILL AVERAGE AROUND A QUARTER INCH. INZ062>065-067>072-102130- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-JACKSON-JENNINGS-KNOX-LAWRENCE- MARTIN-MONROE- 251 PM EST TUE APR 10 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM... ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP IN THE VINCENNES AND SHOALS AREAS THROUGH 430 PM. SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. INZ051>053-060-061-102130- CLAY-GREENE-OWEN-SULLIVAN-VIGO- 251 PM EST TUE APR 10 2001 THUNDERSTORMS WILL MOVE INTO THE SULLIVAN AND TERRE HAUTE AREAS BETWEEN 300 AND 400 PM. GUSTY WINDS AND HAIL UP TO A HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE THUNDERSTORMS. RAINFALL AMOUNTS WILL BE NEAR AN INCH. EDDY
INZ060-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EST TUE APR 10 2001 A STRONG THUNDERSTORM WITH HAIL TO MARBLE SIZE WILL MOVE ACROSS THE TURTLE CREEK RESERVOIR BETWEEN 315 PM AND 330 PM. THE STORM WILL IMPACT TRAVELERS ALONG US HIGHWAY 41 AND IN SULLIVAN BETWEEN 320 PM AND 340 PM. TORRENTIAL RAINS WILL REDUCE VISIBILITY. TUCEK
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236754, 5236755, 5236756, 5236757.